Here it is, August already, and I feel like my summer is just a week old. I feel like I lost a couple months with trying to find the right combination of drugs to combat my Parkinsons symptoms. Back in April my doctor and I decided to try a different regimen since what I was doing was leaving me without any comfortable control over my daily life. The drugs just weren’t working anymore.
I have a natural disinclination to take drugs if I feel that I can control whatever ails me with a healthy lifestyle--eating properly and getting enough exercise. But sometimes that just doesn’t work and I have to rely on medication to abate the problem. Parkinsons Disease is one of those problems that requires some drugs to control the symptoms and keep me functioning at a level that is near normal. For some reason, the drugs I was taking gradually stopped being effective enough to allow that freedom from symptoms. So we tried a different approach. That new approach didn’t work either, resulting in the loss of my physical freedom for a couple months.
Of course the worst time to be hampered by physical dysfunction is during the summer months when all those wonderful outside activities are there for your enjoyment. Despite the strong desire to ride my bike and play golf, I simply wasn’t up to it physically. At the lake, I never even got close to my kayak. Cutting the grass was a major accomplishment. A long afternoon nap became a necessity. I even got to the point where I was reluctant to drive since I didn’t feel I had proper control over my muscle reactions.
A couple weeks ago I again had an appointment with my doctor to try to tweak my drug regimen into a workable combination. I am happy to say that we were successful this time. Since starting the current dosages of my several meds I have regained all that lost ground. I ride my bike again. I played 18 holes of golf three days in a row. I kayaked around the lake. I have as new energy that allows me to skip the afternoon nap. I am back in control. I just wish summer was just beginning.